Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hypercontractive semigroups and Sobolev's inequality


Author: George F. Feissner
Journal: Trans. Amer. Math. Soc. 210 (1975), 51-62
MSC: Primary 46E30; Secondary 47D05, 81.46
DOI: https://doi.org/10.1090/S0002-9947-1975-0511867-0
MathSciNet review: 0511867
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ H \geqslant 0$ is the generator of a hypercontractive semigroup (HCSG), it is known that $ {(H + 1)^{ - 1/2}}$ is a bounded operator from $ {L^p}$ to $ {L^p},1 \leqslant p \leqslant \infty $. We prove that $ {(H + 1)^{ - 1/2}}$ is bounded from $ {L^2}$ to the Orlicz space $ {L^2}{\text{ I}}{{\text{n}}^ + }L$, basing the proof on the uniform semiboundedness of the operator $ H + V$, for suitable $ V$. We also prove by an interpolation argument, that $ {(H + 1)^{ - 1/2}}$ is bounded from $ {L^p}$ to $ {L^p}{\text{ I}}{{\text{n}}^ + }L,2 \leqslant p < \infty $. Another interpolation argument shows that $ {(H + 1)^{ - 1/2}}$ is bounded from $ {L^p}{({\text{I}}{{\text{n}}^ + }L)^m}$ to $ {L^p}{({\text{I}}{{\text{n}}^ + }L)^{m + 1}}$ and $ m$ a positive integer. Finally, we identify the topological duals of the spaces mentioned above.


References [Enhancements On Off] (What's this?)

  • [1] T. Andô, Linear functionals on Orlicz spaces, Nieuw Arch. Wisk (3) 8 (1960), 1-16. MR 23 #A1228. MR 0123907 (23:A1228)
  • [2] A.-P. Calderón, Intermediate spaces and interpolation, the complex method, Studia Math. 24 (1964), 113-190. MR 29 #5097. MR 0167830 (29:5097)
  • [3] G. Feissner, Doctoral Thesis, Cornell University, Ithaca, N. Y., 1972.
  • [4] L. Gross, Logarithmic Sobolev inequalities (to appear). MR 0420249 (54:8263)
  • [5] P. Halmos, Measure theory, Van Nostrand, Princeton, N. J., 1962. MR 0033869 (11:504d)
  • [6] M. A. Krasnosel'skiĭ and Ja. B. Rutickiĭ, Convex functions and Orlicz spaces, Problems of Contemporary Mathematics, GITTL, Moscow, 1958; English transl., Noordhoff, Groningen, 1961. MR 21 #5144; 23 #A4016. MR 0106412 (21:5144)
  • [7] L. Nirenberg, On elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa (3) 13 (1959), 115-162. MR 22 #823. MR 0109940 (22:823)
  • [8] M. Rao, Linear functionals on Orlicz spaces: General theory, Pacific J. Math. 25 (1968), 553-585. MR 0412791 (54:912)
  • [9] W. Rudin, Real and complex analysis, McGraw-Hill, New York, 1966. MR 35 #1420. MR 0210528 (35:1420)
  • [10] I. Segal, Construction of non-linear local quantum processes. I, Ann. of Math. (2) 92 (1970), 462-481; erratum, ibid. (2) 93 (1971), 597. MR 42 #7187; 43 #8301. MR 0272306 (42:7187)
  • [11] B. Simon and R. Hoegh-Krohn, Hypercontractive semigroups and two dimensional self-coupled Bose fields, J. Functional Analysis 9 (1972), 121-180. MR 45 #2528. MR 0293451 (45:2528)
  • [12] E. M. Stein, Interpolation of linear operators, Trans. Amer. Math. Soc. 83 (1956), 482-492. MR 18, 575. MR 0082586 (18:575d)
  • [13] A. Zaanen, Linear analysis, North-Holland, Amsterdam, 1964.
  • [14] A. Zygmund, Trigonometric series. Vol. I, 2nd rev. ed., Cambridge Univ. Press, New York, 1959. MR 21 #6498. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E30, 47D05, 81.46

Retrieve articles in all journals with MSC: 46E30, 47D05, 81.46


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0511867-0
Keywords: Hypercontractive semigroups, Orlicz spaces, interpolation, Sobolev inequalities, uniform semiboundedness, Gaussian measure
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society